MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC055137
Medical Device Problem Codes Break (1069); Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
A patient was treated for an occlusion in the m1 segment.The patient had a type 1 arch, and the anatomy was not tortuous.Access was obtained with a guidewire and a zoom 88 access catheter to the distal petrous.During the first pass, a zoom 55 catheter was advanced through the zoom 88 to the face of the clot.Aspiration was applied, and the clot was removed successfully.Post aspiration imaging revealed another clot in the m2 segment.For the second pass, the same zoom 88 was advanced and parked in the proximal cavernous.The same zoom 55 was advanced through the zoom 88 to the face of the clot in the m2 segment.Aspiration was applied but unable to aspirate the clot successfully.A zoom 35 catheter was then advanced through zoom 55.Resistance was felt when advancing the zoom 35 through zoom 55.The physician then noticed under imaging that the zoom 35 and the zoom 55 were not moving independently.The zoom 55, zoom 35, and guidewire were removed from the patient as a system.Per the physician, the distal end and the soft part of the zoom 55 was "all bunched-up".After removal from the patient, the physician attempted to remove the zoom 35 from inside of the zoom 55 and found that the zoom 55 shaft had partially separated and was held together by "a thread".At the back table, the resident attempted to flatten out the "bunched-up" portion of the zoom 55, and in doing so, the two pieces became detached.In the third pass, the guidewire was advanced through the zoom 88 still in place and a new zoom 55 was used.The physician advanced the same zoom 35 through the new zoom 55.The zoom 55 was then advanced to the face of clot in the m2 segment.The clot was aspirated successfully without any issues.No patient sequelae were reported.
 
Additional Manufacturer Narrative
The zoom 55 catheter was returned for investigation.Investigation confirmed the reported shaft breakage that occurred and suggested that an axial force was applied, stretching the shaft materials prior to breaking.Investigation demonstrated stretching and kinking along both the distal and proximal segments of the broken catheter shaft.Stretched catheter jacket materials were observed on both the distal and proximal segments of the zoom 55.Based on the complaint information provided, with no case images and without the return of the adjunctive devices, the exact root cause could not be determined.The manufacturing records for the zoom 55 were reviewed and demonstrated that the product met all the design and manufacturing specifications.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell
campbell, CA 95008-6609
MDR Report Key19536695
Report Number3014590708-2024-00019
Device Sequence Number20439237
Product Code NRY
UDI-Device Identifier00812212030474
UDI-Public00812212030474
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K210996
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2026
Device Model NumberICRC055137
Device Catalogue NumberICRC055137
Device Lot NumberF2406703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Initial Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNCHRO STANDARD MICROWIRE; ZOOM 35; ZOOM 88
Patient Age58 YR
Patient SexFemale
Patient Weight68 KG
Patient RaceWhite